MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Codes Gas Output Problem (1266); Failure to Run on Battery (1466); Decrease in Pressure (1490)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Dräger has received a ufr in which it was reported that the device posted an alarm approx.1 minute after start of the particular ventilation episode and that readings/curves disappeared from the device's screen.As per report, the users have thereupon decided to replace the device in a controlled maneuver with no health consequences for the patient.
 
Additional Manufacturer Narrative
The user facility report was the only source of information; the hospital did not involve the local dräger s&s organization into any follow-up measures, and the contact person named in the ufr was not able to provide additional details.The description of event leaves room for different interpretations but the combination of aspects/observations suggests as the most likely scenario that the device performed a reboot due to a worn internal battery.The internal battery serves as a fail-safe mechanism to cover mains power losses for at least 30 minutes.The device software performs a battery test procedure in the background in regular intervals to calculate the battery status and the runtime forecast.In particular, the device software switches off the mains supply for 500ms to measure the trends for voltage and current in battery operation.With an outdated or depleted battery, the voltage drop may that significant within this short period that running sw processes become interrupted.This will then trigger a reboot of the entire device to set all sw processes back to a controlled state.During a reboot sequence the airway pressure will be released to ambient and, the device posts an alarm to alert the user about the reboot.After a typical period of 12 seconds the reboot will be completed and, the device resumes ventilation with previous settings.As pointed out in the instructions for use, the internal battery shall be regularly checked and replaced every two years at standard operation conditions.Further, the user shall check the availability of the internal battery prior to each use cycle.An overaged or otherwise damaged battery will clearly be identified with these checks and should prevent from putting the device into operation in this state.From the fact that the event nevertheless occurred and - under consideration that the postulation is indeed correct - dräger concludes that lack of maintenance and failure to follow manufacturer¿s instructions were contributing factors in the event.The device was manufactured in 08/2022 and was most likely still equipped at the time of event with the initial battery installed during manufacture.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22357824
Report Number9611500-2025-00341
Device Sequence Number8621261
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown